Alert archive / Indiana / Flash Flood Warnings in 2014

Flash Flood Warning 44, NWS Indianapolis, IN

June 4, 2014Clay County, Owen County, Putnam County, Indiana

NWS Indianapolis, IN issued this flash flood warning at Jun 4, 2014, 5:20 AM EDT for Clay County, Owen County, Putnam County, Indiana. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2014, 5:20 AM EDT (09:20 UTC)
Expired
Jun 4, 2014, 9:30 AM EDT
In force
4 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
None

Counties Clay County, IN, Owen County, IN, Putnam County, IN

The radar

The Indianapolis radar (KIND), 73 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 6:30 AM EDTFLASH FLOODBrazil, INCREEKS OUT OF THEIR BANKS.
Jun 4, 7:00 AM EDTHEAVY RAIN 1.444 Wsw Gosport, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 70 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 9.3 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2014-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2014-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2429 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

847 
WGUS53 KIND 040920
FFWIND
INC021-119-133-041330-
/O.NEW.KIND.FF.W.0044.140604T0920Z-140604T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
520 AM EDT WED JUN 4 2014

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CLAY COUNTY IN WEST CENTRAL INDIANA...
  NORTHERN OWEN COUNTY IN WEST CENTRAL INDIANA...
  SOUTHERN PUTNAM COUNTY IN WEST CENTRAL INDIANA...

* UNTIL 930 AM EDT

* AT 518 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. DOPPLER RADAR ESTIMATED THAT 1.5 TO 2 INCHES OF RAIN  
  HAD FALLEN OVER CENTRAL CLAY COUNTY SINCE 430 AM. AN ADDITIONAL 1  
  TO 2 INCHES WILL BE POSSIBLE THROUGH 630 AM OVER THE WARNED AREA.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BRAZIL AND SPENCER.

THIS WARNING INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 17 AND 47.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3952 8723 3952 8720 3958 8720 3958 8669
      3925 8669 3928 8724

$$

RYAN
1 follow-up statement
870 
WGUS73 KIND 041109
FFSIND

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
709 AM EDT WED JUN 4 2014

INC021-119-133-041330-
/O.CON.KIND.FF.W.0044.000000T0000Z-140604T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY-OWEN-PUTNAM-
709 AM EDT WED JUN 4 2014

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CLAY...NORTHERN OWEN AND
SOUTHERN PUTNAM COUNTIES UNTIL 930 AM EDT...

AT 707 AM EDT...HEAVY RAIN HAD ENDED OVER THE WARNED AREA...HOWEVER 
ADDITIONAL RAIN AND STORMS OVER ILLINOIS WERE MOVING TOWARDS THE 
WARNED AREA. DOPPLER RADAR ESTIMATED 2 TO 2.5 INCHES HAD FALLEN 
SINCE 430 AM ACROSS CENTRAL CLAY COUNTY. UP TO AN ADDITIONAL INCH IS 
POSSIBLE LATER THIS MORNING AS RAIN FROM THE WEST MOVES INTO THE 
WARNED AREA. 

SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...BRAZIL
AND SPENCER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES... AS WELL AS
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3952 8723 3952 8720 3958 8720 3958 8669
      3925 8669 3928 8724

$$

RYAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 4:48 AM EDT, 32 minutes earlier.

Area forecast discussion, Jun 4, 4:48 AM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
448 AM EDT WED JUN 4 2014

.UPDATE...

THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 428 AM EDT WED JUN 4 2014

LARGE CONVECTIVE COMPLEX STRETCHING FROM NEAR THE STATE LINE
WESTWARD TO THE KANSAS CITY METRO AREA WILL PASS THROUGH THE AREA
THIS MORNING...LIKELY WEAKENING WITH TIME. CONVECTIVE DEBRIS AND
STRATIFORM PRECIP ASSOCIATED WITH THE COMPLEX WILL LIKELY SEVERELY
INHIBIT DESTABILIZATION ACROSS THE FORECAST AREA NORTH OF THE INDY
METRO TODAY...LEAVING THE SOUTHERN HALF OF THE AREA AS THE MORE
LIKELY FOCUS FOR SEVERE CHANCES...ESPECIALLY THE FAR SOUTH AND
INTO THE FORECAST AREAS OF OUR SOUTHERN NEIGHBORS WHERE MORE SUN
APPEARS LIKELY. IN ANY CASE...THERE WILL BE A THREAT FOR DAMAGING
WINDS...LARGE HAIL...AND A TORNADO OR TWO...ALONG WITH THE MORE
WIDESPREAD HEAVY RAIN AND PERHAPS FLOOD THREAT. THIS THREAT WILL
RAPIDLY WANE THIS EVENING AS THE STORMS EXIT THE AREA AND DRY
WEATHER WILL DOMINATE THROUGH THE EARLY PART OF THE WEEKEND AS THE
FRONTAL BOUNDARY SAGS SOUTHWARD WELL OUT OF THE REGION...BEFORE
RETURNING NORTHWARD LATE IN THE WEEKEND WITH ADDITIONAL STORM
CHANCES POSSIBLE.

&&

.NEAR TERM /TODAY/...
ISSUED AT 428 AM EDT WED JUN 4 2014

AFOREMENTIONED CONVECTIVE COMPLEX...WHICH APPEARS TO BE IN THE
MIDST OF A CONSOLIDATION BUT ALSO A WEAKENING...AS LIGHTNING
COUNTS HAVE FALLEN DRAMATICALLY AND CLOUD TOPS ARE BEGINNING TO
WARM STEADILY...WILL MOVE THROUGH THE AREA BEGINNING VERY SOON IN
THE WEST/NORTHWEST FORECAST AREA...OVERSPREADING THE REST OF THE
FORECAST AREA DURING THE MORNING. WHERE CONVECTIVE DEBRIS AND
STRATIFORM PRECIP IS LIKELY TO BE MORE PERSISTENT AND
WIDESPREAD...ROUGHLY NORTH OF THE INDY METRO...THIS WILL SEVERELY
HAMPER DESTABILIZATION AND THUS REDUCE SEVERE THREAT TODAY...AND
SHIFTING OF FOCUS IN SPC DAY ONE TO THE SOUTHERN HALF OF THE AREA
AND SOUTHWARD IS REASONABLE AND EXPECTED.

MAY SEE A BREAK IN ACTIVITY LATE MORNING AS INITIAL STORMS WANE
SOMEWHAT...AND THIS MAY ALLOW SOME DESTABILIZATION TO OCCUR AS
BREAKS OPEN IN THE CLOUD COVER AND LOW LEVEL SW FLOW INTENSIFIES.
FORECAST SOUNDINGS STILL SHOW AMPLE IF NOT QUITE AS IMPRESSIVE
CAPE IN THE HAIL GROWTH ZONE...AND OVERALL INSTABILITY AGAIN AMPLE
IF NOT AS IMPRESSIVE AS PREVIOUS RUNS. WITH POTENTIAL
REDEVELOPMENT MIDDAY INTO THE AFTERNOON...A DAMAGING WIND AND
LARGE HAIL THREAT WILL DOMINATE...ALTHOUGH LOW LEVEL SHEAR STILL
REMAINS AT LEAST MODERATELY SUPPORTIVE AND A TORNADO THREAT CANNOT
BE RULED OUT...ESPECIALLY EARLY IN THE EVOLUTION OF CONVECTION
WHEN STORMS ARE MORE LIKELY TO BE TEMPORARILY DISCRETE AND MAY
ENCOUNTER BOTH THE ENVIRONMENTAL SHEAR AND ENHANCED HELICITY
ASSOCIATED WITH ANY REMNANT OUTFLOW BOUNDARIES IN THE AREA.

MODEL PRECIPITABLE WATER VALUES APPEAR TO BE A BIT OVERDONE
COMPARED TO 00Z RAOBS...BUT EVEN TRUNCATING THESE VALUES A
BIT...STILL SHOULD SEE VALUES PUSHING 180 PERCENT OF NORMAL...OR
NEARING PLUS 2 STANDARD DEVIATIONS PER CLIMATOLOGY.
THUS...COMBINED WITH PREVIOUS RAINFALL AND MULTIPLE ROUNDS OF
PRECIPITATION POSSIBLE...AS WELL AS WET BULB ZERO HEIGHTS IN
EXCESS OF 12-13KFT...FLOODING THREAT REMAINS HIGH ON THE LIST...AND
DAY ONE EXCESSIVE RAINFALL DOES INCLUDE SOUTHERN HALF TO TWO
THIRDS OF THE AREA IN SLIGHT TO MODERATE RISK OF FLASH FLOOD
GUIDANCE EXCEEDENCE. FORTUNATELY STORM MOTIONS SHOULD BE QUICK
ENOUGH TO PRECLUDE A MORE WIDESPREAD AND SEVERE FLASH FLOOD
THREAT...BUT WILL BEAR CLOSE MONITORING THROUGH THE
DAY...ESPECIALLY AS STORMS BEGIN TO CONSOLIDATE THIS AFTERNOON.

&&

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
ISSUED AT 428 AM EDT WED JUN 4 2014

STORMS WILL QUICKLY BE EXITING THE AREA LATE THIS AFTERNOON INTO
THIS EVENING...AND EXPECT THE AREA TO BE DRY BY LATE
TONIGHT...WITH HIGH PRESSURE AND DRY WEATHER CONTINUING THROUGH
THE REMAINDER OF THE SHORT TERM.

ON TEMPS...BLEND OF GUIDANCE APPEARS REASONABLE WITH A FEW TWEAKS
UPWARD ON MAXES FOR AMPLE SUNSHINE EACH DAY.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
ISSUED AT 326 AM EDT WED JUN 4 2014

LOW CONFIDENCE FORECAST FOR MUCH OF THE PERIOD QUASI-ZONAL FLOW
ALOFT WITH THE FRONTAL BOUNDARY OSCILLATING ACROSS THE MID
MISSISSIPPI AND LOWER OHIO VALLEYS THROUGH MUCH OF THE EXTENDED.

HIGHEST CONFIDENCE RESIDES IN PRECIP CHANCES LATE SATURDAY INTO
SUNDAY AS A SURFACE WAVE DEVELOPING OVER THE SOUTHERN PLAINS PULLS
THE FRONTAL BOUNDARY BACK NORTH INTO THE REGION. MODEL VARIANCE DOES
EXIST REGARDING TIMING AND SPECIFIC TRACK OF THE WAVE...BUT FEEL
COMFORTABLE IN COMMITTING TO THUNDERSTORM CHANCES BEGINNING SATURDAY
AFTERNOON IN THE WEST AND OVERSPREADING THE FORECAST AREA SATURDAY
NIGHT AND SUNDAY AS THE WAVE TRACKS THROUGH THE OHIO VALLEY.

THE FRONT WILL SHIFT BACK SOUTH OF THE REGION FOR THE BEGINNING OF
THE WEEK AS THE WAVE DEPARTS AND WEAK HIGH PRESSURE REESTABLISHES.
MUCH LOWER CONFIDENCE EXISTS FROM THIS POINT FORWARD AS EXTENDED
MODELS DIVERGE WITH RESPECT TO LOCATION OF THE FRONT AND TIMING OF
WAVES ALOFT MOVING ACROSS THE AREA. ANY OF THESE UPPER WAVES LIKELY
TO GENERATE CONVECTION ACROSS THE REGION...PARTICULARLY IF THE FRONT
IS DRAWN BACK NORTH INTO CENTRAL INDIANA. APPEARS BEST CHANCE AT
ADDITIONAL SCATTERED STORMS WILL BE TUESDAY/TUESDAY NIGHT AS ONE OF
THESE WAVES PASSES THROUGH. TEMPS WILL BE RELATIVELY CLOSE TO NORMAL
THROUGH THE PERIOD...WITH HIGHS RANGING FROM THE MID 70S TO LOWER
80S.

&&

.AVIATION /DISCUSSION FOR 040900Z TAF ISSUANCE/...
ISSUED AT 448 AM EDT WED JUN 4 2014

WARM FRONT BEGINNING TO LIGHT UP WITH CONVECTION IN ADDITION TO THE
ARRIVAL OF THE WEAKENING STORMS OVER ILLINOIS. IMMEDIATE IMPACTS AT
KHUF AND EVENTUALLY AT KLAF.  WILL HAVE TO WATCH THE STRONG STORM
AFFECTING KHUF AS ITS TRAJECTORY WILL BRING IT TOWARDS THE INDY
METRO AROUND 1030-11Z. FURTHER ADJUSTMENTS TO THE KIND TAF WILL
LIKELY BE NEEDED.

06Z DISCUSSION FOLLOWS.

GOOD CONFIDENCE THAT THUNDERSTORM COMPLEX SHOULD MAKE IT TO NEAR LAF
AND HUF AROUND 10Z AND IND AND BMG AROUND 12Z. SHOULD ALSO SEE MVFR
CONDITIONS WITH THESE STORMS AS WELL. ADDITIONAL STORMS SHOULD
REDEVELOP AFTER 16Z AS INSTABILITY INCREASE FOLLOWING THE MORNING
STORMS. AGAIN...GOOD CONFIDENCE IN MVFR AND POSSIBLY WORSE
CONDITIONS WITH THESE STORMS. WILL HOLD ON TO VCTS WITH THE
AFTERNOON STORMS WITH COVERAGE IN QUESTION...BUT GO WITH THUNDER IN
THE PREVAILING GROUP FOR THE MORNING ONES. THUNDERSTORMS SHOULD BE
ENDING AFTER 03Z AS FRONTAL BOUNDARY DROPS SOUTH OF THE TAF SITES.

WINDS SHOULD BECOME SOUTHEAST TOWARD 12Z AND THEN SOUTH AND
SOUTHWEST AS THE DAY GOES ON. LIGHT WINDS EARLY WILL INCREASE TO 10
TO 15 KNOTS AFTER THE MORNING COMPLEX MOVES IN. WINDS COULD ALSO BE
MUCH HIGHER AND WEST OR NORTHWEST AS STORM GUST FRONTS REACH THE
TERMINALS MAINLY AT HUF IN THE MORNING PER RADAR TRENDS BUT ALSO
ACROSS THE OTHER SITES DURING THE AFTERNOON. CONFIDENCE IN TIMING
AND HOW WIDESPREAD DAMAGING WIND GUSTS WILL BE DUE TO TIME OF DAY
AND AFTERNOON RECOVERY PRECLUDES HIGH THUNDERSTORM GUSTS AT THIS
TIME...HOWEVER.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...NIELD
NEAR TERM...NIELD
SHORT TERM...NIELD
LONG TERM...RYAN
AVIATION...MK/RYAN

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON TWITTER AND YOUTUBE AT:
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jun 4, 4:57 AM EDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
457 AM EDT WED JUN 4 2014

INZ045>049-051>057-060>065-067>072-050900-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
457 AM EDT WED JUN 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA ALONG AND
SOUTH OF INTERSTATE 70.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY...SOME
OF WHICH MAY BE SEVERE.

HAZARDS: SEVERE STORMS WITH LIGHTNING...DAMAGING WINDS...LARGE
HAIL...HEAVY RAIN...FLOODING...AND ISOLATED TORNADOES.

TIMING: STRONG STORMS WILL BE POSSIBLE ALL DAY...BUT THE HIGHEST
CHANCES FOR SEVERE STORMS WILL BE THIS AFTERNOON.

DISCUSSION: A LARGE COMPLEX OF STRONG TO SEVERE STORMS WILL WEAKEN
AS IT MOVES EAST AND OVERSPREADS THE AREA THIS MORNING. THESE
STORMS MAY INTENSIFY AGAIN WITH ADDITIONAL STORMS DEVELOPING LATE
THIS MORNING INTO THE AFTERNOON. THERE IS A SLIGHT RISK OF SEVERE
WEATHER WITH THESE STORMS INCLUDING ANY AND ALL THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

OUTLOOK: ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE OVER THE
WEEKEND AND AGAIN EARLY NEXT WEEK. AT THIS TIME...WIDESPREAD SEVERE
STORMS ARE NOT EXPECTED. LIGHTNING IS A THREAT WITH ANY THUNDERSTORM.

DISCUSSION: A FRONTAL BOUNDARY WILL SHIFT BACK NORTH OVER THE
WEEKEND AND INTO NEXT WEEK WITH ADDITIONAL CHANCES FOR
THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY ACROSS PORTIONS OF
CENTRAL INDIANA...ESPECIALLY FROM LATE MORNING ONWARD.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ021-028>031-035>044-050900-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
457 AM EDT WED JUN 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA NORTH OF
INTERSTATE 70.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY.

HAZARDS: STRONG THUNDERSTORMS WITH LIGHTNING...HEAVY
RAIN...FLOODING...GUSTY WINDS AND SMALL HAIL.

TIMING: THROUGHOUT THE DAY.

DISCUSSION: THUNDERSTORMS WILL OVERSPREAD THE AREA
TODAY. ALTHOUGH THE WIDESPREAD RAINFALL AND CLOUD COVER WILL LIMIT
INSTABILITY...SOME STRONG STORMS CANNOT BE RULED OUT ACROSS
NORTHERN PORTIONS OF CENTRAL INDIANA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

OUTLOOK: ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE OVER THE
WEEKEND AND AGAIN EARLY NEXT WEEK. AT THIS TIME...WIDESPREAD SEVERE
STORMS ARE NOT EXPECTED. LIGHTNING IS A THREAT WITH ANY THUNDERSTORM.

DISCUSSION: A FRONTAL BOUNDARY WILL SHIFT BACK NORTH OVER THE
WEEKEND AND INTO NEXT WEEK WITH ADDITIONAL CHANCES FOR
THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACROSS NORTHERN PORTIONS OF CENTRAL INDIANA ARE
ENCOURAGED TO REPORT ANY HEAVY RAIN OR FLOODING...HAIL...STRONG
WIND GUSTS...OR OTHER HAZARDOUS WEATHER OBSERVED TODAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

NIELD

In the hours before

Special weather statement, Jun 4, 4:14 AM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
414 AM EDT WED JUN 4 2014

INZ028-029-035-043-040900-
FOUNTAIN-TIPPECANOE-VERMILLION-WARREN-
414 AM EDT WED JUN 4 2014

...STRONG THUNDERSTORM ADVISORY FOR NORTHERN FOUNTAIN...WESTERN
TIPPECANOE...NORTHWESTERN VERMILLION AND WARREN COUNTIES UNTIL 500 AM
EDT...

AT 410 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CISSNA PARK TO
ROSSVILLE TO WESTVILLE...AND MOVING EAST AT 50 MPH.

WIND GUSTS UP TO 45 TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG
WITH TORRENTIAL RAINFALL.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  COVINGTON...
  WILLIAMSPORT...
  WEST LAFAYETTE...
  STATE LINE CITY...
  GESSIE...
  PENCE...
  FOSTER...
  TAB...
  WEST LEBANON...
  RAINSVILLE...
  ATTICA...
  PINE VILLAGE...
  MELLOTT...
  NEWTOWN...
  SHADELAND...
  PURDUE UNIVERSITY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4056 8688 4022 8694 4021 8709 4018 8710
      4007 8754 4048 8752 4048 8710 4057 8709
TIME...MOT...LOC 0814Z 255DEG 43KT 4059 8783 4035 8760
          4008 8758

RYAN
Special weather statement, Jun 4, 4:21 AM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
421 AM EDT WED JUN 4 2014

INZ051-052-040900-
CLAY-VIGO-
421 AM EDT WED JUN 4 2014

...STRONG THUNDERSTORM ADVISORY FOR NORTHERN CLAY AND VIGO COUNTIES
UNTIL 500 AM EDT...

AT 420 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TERRE HAUTE...MOVING EAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 TO 45
MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND
FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  TERRE HAUTE...
  BRAZIL...
  NORTH TERRE HAUTE...
  RILEY...
  SEELYVILLE...
  CORY...
  FONTANET...
  STAUNTON...
  SALINE CITY...
  KNIGHTSVILLE...
  CENTER POINT...
  HARMONY...
  BOWLING GREEN...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3954 8753 3961 8704 3960 8702 3935 8699
      3927 8752
TIME...MOT...LOC 0821Z 254DEG 18KT 3942 8737

RYAN
Special weather statement, Jun 4, 4:59 AM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
459 AM EDT WED JUN 4 2014

INZ045-052-053-040945-
CLAY-OWEN-PUTNAM-
459 AM EDT WED JUN 4 2014

...STRONG THUNDERSTORM ADVISORY FOR CENTRAL CLAY...NORTHERN OWEN AND
SOUTHERN PUTNAM COUNTIES UNTIL 545 AM EDT...

AT 453 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF BRAZIL...OR 13 MILES EAST OF
TERRE HAUTE...MOVING EAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH TORRENTIAL RAINFALL AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  KNIGHTSVILLE...
  CENTER POINT...
  HARMONY...
  BOWLING GREEN...
  PATRICKSBURG...
  REELSVILLE...
  CAGLES MILL LAKE...
  CLOVERDALE...
  DEVORE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3952 8723 3952 8720 3954 8720 3957 8675
      3930 8675 3932 8724 3935 8724
TIME...MOT...LOC 0858Z 268DEG 22KT 3941 8711

RYAN

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 4:14 AM EDTSpecial Weather StatementINDWarren46 min
Jun 4, 4:21 AM EDTSpecial Weather StatementINDClay, Vigo39 min
Jun 4, 4:27 AM EDTFlash Flood WarningINDVigo3 hr
Jun 4, 4:59 AM EDTSpecial Weather StatementINDClay, Owen46 min
Jun 4, 6:12 AM EDTSpecial Weather StatementINDJohnson48 min
Jun 4, 7:27 AM EDTAreal Flood WarningINDVigo5 hr
Jun 4, 9:32 AM EDTAreal Flood WarningINDClay, Owen, Putnam3 hr
Jun 4, 11:28 AM EDTRiver Flood WarningINDBartholomew, Johnson, Shelby3 days
Jun 4, 11:28 AM EDTRiver Flood WarningINDClay, Greene39 hr
Jun 4, 11:28 AM EDTRiver Flood WarningINDJackson, Lawrence, Washington5 days
Jun 4, 11:28 AM EDTRiver Flood WarningINDLawrence, Martin3 days
Jun 4, 11:28 AM EDTRiver Flood WarningINDLawrence, Martin5 days
Jun 4, 11:28 AM EDTRiver Flood WarningINDLawrence, Martin4 days
Jun 4, 11:28 AM EDTRiver Flood WarningINDJackson, Lawrence, Washington7 days
Jun 4, 11:28 AM EDTRiver Flood WarningINDGreene, Monroe, Owen5 days
Jun 4, 11:28 AM EDTRiver Flood WarningINDDaviess, Greene, Knox44 hr
Jun 4, 11:28 AM EDTRiver Flood WarningINDDaviess, Greene, Knox59 hr
Jun 4, 11:28 AM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike3 days
Jun 4, 11:28 AM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike63 hr
Jun 4, 11:28 AM EDTRiver Flood WarningINDGibson, Knox3 days
Jun 4, 11:28 AM EDTRiver Flood WarningINDSullivan, Vigo55 hr
Jun 4, 11:28 AM EDTRiver Flood WarningINDKnox, Sullivan4 days
Jun 4, 11:28 AM EDTRiver Flood WarningINDKnox, Sullivan4 days
Jun 4, 11:28 AM EDTRiver Flood WarningINDGibson, Knox, Posey6 days
Jun 4, 11:42 AM EDTAreal Flood AdvisoryINDJennings3 hr

Nearby

Flash Flood Warnings in Indiana, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.